Texas, 2011High Wind in Texas, June 2, 2011
June 2, 2011 · NWS AMA · 2 events in 2 counties and zones
A tight surface pressure gradient across the northwest Texas Panhandle during the late evening hours resulted in strong non-thunderstorm wind gusts. No injuries were reported, however there was a report of some damage in Dalhart Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight surface pressure gradient across the northwest Texas Panhandle during the late evening hours resulted in strong non-thunderstorm wind gusts. No injuries were reported, however there was a report of some damage in Dalhart Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 9:07 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 2, 9:07 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CDT THU JUN 2 2011
.UPDATE...
SHORTWAVE OVER THE WESTERN PANHANDLES THIS EVENING HELPING TO KEEP AN
AREA OF CONVECTION GOING MAINLY ACROSS THE CENTRAL AND EASTERN
SECTIONS OF THE FORECAST AREA. THIS AREA OF CONVECTION HAS DIMINISHED
IN COVERAGE AND INTENSITY OVER THE PAST HOUR OR TWO. OUT FLOW
BOUNDARY PUSHING EAST FROM NEAR SPEARMAN TO NEAR GROOM TO NEAR
WAYSIDE AS OF 03Z FRIDAY GENERATING ADDITIONAL CONVECTION BEHIND THIS
BOUNDARY. WILL UPDATE FORECAST TO ADJUST POPS EAST DURING THE NIGHT
TONIGHT...ALTHOUGH FEEL THAT MOST OF THE CONVECTION SHOULD DISSIPATE
BEFORE DAYBREAK. WILL ALSO UPDATE WINDS AND POPULATE WITH THE 00Z NAM
FOR THE SMOKE MANAGEMENT GRIDS TONIGHT. WILL UPDATE 20 FOOT
WINDS AND LAL BASED ON CHANGES MADE TO THE WINDS AND POPS.
ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 701 PM CDT THU JUN 2 2011/
AVIATION...
00Z TAFS...A BROKEN LINE OF THUNDERSTORMS HAS DEVELOPED OVER THE
WESTERN PANHANDLES NEAR SURFACE TROUGH AXIS AND AHEAD OF WEAK
MIDLEVEL SHORTWAVE LIFTING ACROSS NM. THESE STORMS WILL CONTINUE TO
MOVE TO THE NORTHEAST THROUGH THE EVENING HOURS. KDHT IS CURRENTLY
BEING IMPACTED BY THE STORMS AND WILL REMAIN THE MOST LIKELY TERMINAL
TO BE IMPACTED THROUGH 03 OR 04Z. BASED ON CURRENT TRENDS AND
SHORT RANGE MODEL FORECASTS...BELIEVE THERE IS A DECENT CHANCE SOME
OF THE STORMS WILL EVENTUALLY MAKE IT INTO KGUY BETWEEN 01-04Z. HAVE
INCLUDED TEMPO GROUPS FOR BOTH OF THESE TERMINALS TO COVER THE
THUNDERSTORMS. STRONG GUSTY WINDS...HAIL...AND BRIEF HEAVY RAINS WILL
BE POSSIBLE WITH THE STORMS...SOME OF WHICH WILL BE STRONG TO
POSSIBLY SEVERE. MVFR CONDITIONS POSSIBLE WITH THE THUNDERSTORMS...MAINLY
FROM VSBY RESTRICTIONS AS CIGS LOOK TO REMAIN FAIRLY HIGH WITH THE
HIGH-BASED STORMS. BELIEVE THE STORMS WILL LIKELY REMAIN
WEST/NORTHWEST OF KAMA...SO HAVE JUST INCLUDED A CB REMARK ATTM BUT
WILL CERTAINLY CONTINUE TO MONITOR CONVECTIVE TRENDS.
THUNDERSTORM THREAT WILL WANE BY MIDNIGHT. GUSTY SOUTH WINDS THIS
EVENING WILL REMAIN BREEZY OVERNIGHT AS A STRONG LLJ DEVELOPS.
SURFACE WIND SPEEDS EXPECTED TO REMAIN HIGH ENOUGH OVERNIGHT TO KEEP
LLWS BELOW MENTIONABLE VALUES DESPITE THE STRONG LLJ. AFTER
CONVECTION ENDS LATE THIS EVENING...VFR CONDITIONS ANTICIPATED WITH
BKN CIRRUS OVERNIGHT FROM ANVIL DEBRIS. JUST ANTICIPATING SOME HIGH
CLOUDS ON FRIDAY...AND MAYBE A FEW HIGH-BASED CU BY AFTERNOON. SMALL
CHANCE FOR THUNDERSTORMS LATE TOMORROW AFTERNOON/EVENING...BUT
CHANCES TOO SMALL TO MENTION ATTM. SOUTH/SOUTHWEST WINDS WILL QUICKLY
INCREASE FRIDAY MORNING AS MIXING INCREASES AND DEEPENING SURFACE LOW
OVER SOUTHEAST CO MAINTAINS AN ENHANCED PRESSURE GRADIENT. WILL SEE
SUSTAINED SPEEDS 20-25 KTS WITH GUSTS 30-35 KTS.
KB
PREV DISCUSSION... /ISSUED 433 PM CDT THU JUN 2 2011/
DISCUSSION...
FORECAST CONCERNS THIS AFTERNOON WILL BE THUNDERSTORM CHANCES ACROSS
THE NORTH/NORTHWEST TONIGHT.
LEE SIDE TROUGH OVER THE HIGH PLAINS HAS LED TO WINDY CONDITIONS THIS
AFTERNOON WITH SOUTH SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH
GUSTS APPROACHING 40 MPH AT TIMES. TEMPERATURES ARE GENERALLY IN THE
LOWER TO MIDDLE 90S ACROSS THE PANHANDLES...WITH DEWPOINTS IN THE 40S
TO LOWER 50S. IMMEDIATE SHORT TERM CONCERN WILL BE CONVECTION
DEVELOPING IN THE EASTERN SECTIONS OF NEW MEXICO. LATEST MESOANALYSIS
HAS A CORRIDOR OF MLCAPES AROUND 1000 TO 1500 J/KG ALONG AND WEST OF
A LINE FROM GUYMON TO BOYS RANCH. SOUTHWESTERLY FLOW ALOFT SHOULD
STEER THESE SHOWERS AND STORMS TO THE NORTHEAST...WITH MOST FAVORED
LOCATIONS ACROSS THE NORTHWEST ZONES. INCREASED POPS INTO THE CHANCE
CATEGORY ROUGHLY ALONG THE SAME LINE AS THE INSTABILITY AXIS FOR THE
TONIGHT PERIOD. POINT FORECAST SOUNDINGS FROM AROUND THE DALHART AREA
HAS A PRONOUNCED DRY SUB CLOUD LAYER BENEATH 12K FEET. MAIN THREAT
LATE THIS AFTERNOON AND EVENING FROM ANY OF THE STRONGER STORMS WOULD
BE DAMAGING WINDS WITH INVERTED V SOUNDINGS.
SOUTHERLY WINDS WILL ONCE AGAIN REMAIN BREEZY OVERNIGHT WHICH SHOULD
HELP KEEP TEMPS UP. LOWER 60S IN THE NORTHWEST TO UPPER 60S IN THE
SOUTHEAST LOOK REASONABLE. WARMER MET NUMBERS FOR TONIGHT WERE
PREFERRED.
UPPER LEVEL SHORTWAVE WILL MOVE NORTHEASTWARD INTO THE NORTHERN
PLAINS TONIGHT...WHICH WILL ALLOW FOR UPPER LEVEL LOW TO SETTLE IN
OFF THE COAST OF CALIFORNIA IN THE WEEKEND. UPPER LEVEL RIDGING WILL
BE PRESENT DOWNSTREAM FROM THIS FEATURE AND WILL PERSIST FOR THE
BETTER PART OF THE FORECAST. WESTERN ZONES WILL BE ON THE WESTERN
PERIPHERY OF UPPER RIDGE TOMORROW WHICH SUPPORTS THE CONTINUED LOW
END THUNDERSTORM CHANCES. BY SATURDAY...UPPER LEVEL RIDGE SHOULD MOVE
FAR ENOUGH WESTWARD TO SHUT OFF PRECIP CHANCES FOR THE ENTIRE
FORECAST AREA.
TEMPS WILL BE ABOVE NORMAL THROUGH THE EXTENDED PART OF THE FORECAST
WITH UPPER RIDGE PREVAILING...WITH WIDESPREAD 90S ACROSS THE PANHANDLES.
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED.
FIRE WEATHER...
A CONDITIONAL THREAT FOR ELEVATED FIRE WEATHER CONDITIONS EXISTS
ACROSS THE WESTERN PANHANDLES ON FRIDAY. SOUTHERLY WINDS OF 20 TO 25
MPH WITH HIGHER GUSTS WILL BE COMMON TOMORROW...AND MINIMUM RELATIVE
HUMIDITY VALUES MAY DIP BELOW 20 PERCENT ACROSS THE WESTERN
PANHANDLES. HOWEVER...THESE LOCATIONS HAVE RECEIVED SOME RAINFALL
OVER THE LAST FEW DAYS SO THIS COULD ALLEVIATE ELEVATED FIRE WEATHER
CONDITIONS. REGARDLESS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
ANTICIPATED ACROSS ALL OF THE PANHANDLES THROUGH THE WEEKEND AS
MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
THRESHOLDS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
08/11
Hazardous weather outlook, Jun 2, 9:43 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1043 PM CDT THU JUN 2 2011
OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1043 PM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT...MAINLY
EAST OF AN ELKHART KANSAS TO ROMERO TEXAS LINE. SEVERE WEATHER IS
NOT EXPECTED...HOWEVER WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH
THE SHOWERS AND STORMS. SOME PEA SIZE HAIL IS ALSO POSSIBLE WITH THE
STRONGER STORMS.
SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH TONIGHT.
THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN TEXAS
AND OKLAHOMA PANHANDLES FRIDAY EVENING. IF STORMS DEVELOP...SOME
COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE WESTERN
TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE
ACTIVATION FRIDAY EVENING.
KB
In the hours before
Special weather statement, Jun 2, 5:05 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT THU JUN 2 2011
TXZ011-016-030000-
DEAF SMITH TX-OLDHAM TX-
605 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.
AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 17 MILES WEST OF BOOTLEG...MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 2, 5:26 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT THU JUN 2 2011
TXZ001-006-011-030030-
DALLAM TX-HARTLEY TX-OLDHAM TX-
626 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR OLDHAM...HARTLEY AND
DALLAM COUNTIES.
AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ROMERO...MOVING
NORTHEAST AT 30 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 2, 5:47 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT THU JUN 2 2011
OKZ001-030045-
CIMARRON OK-
647 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR CIMARRON COUNTY.
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER BOISE CITY...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 2, 5:56 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT THU JUN 2 2011
TXZ006-011-016-030100-
DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
656 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR OLDHAM...HARTLEY AND
DEAF SMITH COUNTIES.
AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF
ADRIAN TO 9 MILES WEST OF BOOTLEG...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 2, 6:19 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT THU JUN 2 2011
OKZ001-002-TXZ001-002-006-030115-
CIMARRON OK-TEXAS OK-DALLAM TX-HARTLEY TX-SHERMAN TX-
719 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR SHERMAN...HARTLEY...
DALLAM...TEXAS AND CIMARRON COUNTIES.
AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES WEST OF CONLEN...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 2, 6:53 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT THU JUN 2 2011
OKZ001-002-TXZ001>003-006>008-011>013-016-017-030200-
CIMARRON OK-TEXAS OK-DALLAM TX-DEAF SMITH TX-HANSFORD TX-HARTLEY TX-
HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX-SHERMAN TX-
CARSON TX-
753 PM CDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR CARSON...SHERMAN...
RANDALL...POTTER...OLDHAM...MOORE...HUTCHINSON...HARTLEY...
HANSFORD...DEAF SMITH...DALLAM...TEXAS AND CIMARRON COUNTIES.
AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS FROM STURGIS TO BOOTLEG...
MOVING EAST AT 30 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
High Wind, Dallam
- When
- June 2, 9:45 PM CST to 9:46 PM CST
- Where
- Dallam forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The local law enforcement officials in Dalhart Texas reported that several telephone poles had blown over.
High Wind, Hartley
- When
- June 2, 9:46 PM CST to 9:47 PM CST
- Where
- Hartley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321447, 321448.